Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Mar 11, 2025, 12:57 PM CDT for 24 counties in Texas. It took effect at Mar 12, 2025, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2025, 12:57 PM CDT (17:57 UTC)
- In effect from
- Mar 12, 2025, 12:00 PM CDT
- Expired
- Mar 12, 2025, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3880 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS74 KSJT 111757 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1257 PM CDT Tue Mar 11 2025 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-121200- /O.NEW.KSJT.WI.Y.0002.250312T1700Z-250313T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Fisk, Silver, Cross Plains, Sherwood, Cleo, Hatchel, Carlsbad, Haskell, Broome, Eula, Coleman, Koockville, London, Katemcy, Rotan, Lohn, Indian Creek, Wall, Mason, Menard, Anson, Fort Mckavett, Ozona, Arden, Winters, Rowena, Brownwood, Crews, Junction, Harkeyville, Baird, Mertzon, Clyde, Lowake, Bronte, Cherokee, Ballinger, Fredonia, Trickham, Telegraph, Erna, Roosevelt, Eldorado, Rochelle, Sweetwater, Throckmorton, Hext, Benoit, Robert Lee, Valera, San Saba, Barnhart, Truby, Sterling City, Chappel, Woodson, Stith, Streeter, Funston, Voss, Voca, Abilene, Segovia, Loyal Valley, Brady, Paint Rock, San Angelo, Roby, Eden, Pumphrey, Dudley, Pontotoc, Albany, Stamford, Hamlin, Irby, Fife, Tennyson, Tuxedo, Echo, Sanco, Live Oak, and Sonora 1257 PM CDT Tue Mar 11 2025 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM CDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of west central Texas. * WHEN...From noon to 7 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
2 follow-up statements
245 WWUS74 KSJT 111913 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 213 PM CDT Tue Mar 11 2025 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-121200- /O.EXT.KSJT.WI.Y.0002.250312T1700Z-250313T0100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Fisk, Silver, Cross Plains, Sherwood, Cleo, Hatchel, Carlsbad, Haskell, Broome, Eula, Coleman, Koockville, London, Katemcy, Rotan, Lohn, Indian Creek, Wall, Mason, Menard, Anson, Fort Mckavett, Ozona, Arden, Winters, Rowena, Brownwood, Crews, Junction, Harkeyville, Baird, Mertzon, Clyde, Lowake, Bronte, Cherokee, Ballinger, Fredonia, Trickham, Telegraph, Erna, Roosevelt, Eldorado, Rochelle, Sweetwater, Throckmorton, Hext, Benoit, Robert Lee, Valera, San Saba, Barnhart, Truby, Sterling City, Chappel, Woodson, Stith, Streeter, Funston, Voss, Voca, Abilene, Segovia, Loyal Valley, Brady, Paint Rock, San Angelo, Roby, Eden, Pumphrey, Dudley, Pontotoc, Albany, Stamford, Hamlin, Irby, Fife, Tennyson, Tuxedo, Echo, Sanco, Live Oak, and Sonora 213 PM CDT Tue Mar 11 2025 ...WIND ADVISORY NOW IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...All of west central Texas. * WHEN...From noon to 8 PM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 21
099 WWUS74 KSJT 120658 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 158 AM CDT Wed Mar 12 2025 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-130100- /O.CON.KSJT.WI.Y.0002.250312T1700Z-250313T0100Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- Including the cities of Valera, Fife, Benoit, Lowake, Ballinger, Koockville, Segovia, Eden, Stamford, Haskell, Mason, Brady, San Saba, Hext, Sherwood, Funston, Eula, Dudley, Throckmorton, Ozona, Telegraph, Mertzon, San Angelo, Clyde, Baird, Streeter, Trickham, Erna, Tennyson, Fredonia, Irby, Brownwood, Rotan, Woodson, Menard, Roby, Sterling City, Cleo, Sonora, Katemcy, Stith, Paint Rock, Indian Creek, Rochelle, Wall, Coleman, Arden, Silver, Eldorado, Live Oak, Voca, Bronte, Loyal Valley, Crews, Fort Mckavett, Cross Plains, London, Albany, Junction, Harkeyville, Robert Lee, Pumphrey, Tuxedo, Sweetwater, Fisk, Echo, Broome, Anson, Roosevelt, Cherokee, Sanco, Carlsbad, Chappel, Pontotoc, Voss, Hamlin, Winters, Barnhart, Lohn, Truby, Abilene, Hatchel, and Rowena 158 AM CDT Wed Mar 12 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...A portion of West Central Texas. * WHEN...From noon today to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 mph with higher gusts are occurring or expected. Winds this strong can knock down tree limbs and make driving difficult, especially for high profile vehicles. Secure loose outdoor objects. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Daniels
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 11, 12:09 PM CDT, 48 minutes earlier. Its key messages:
- Dry conditions with above-normal temperatures expected for the upcoming week.
- Gusty winds anticipated for Wednesday, followed by stronger winds on Friday.
- Increased potential for critical fire weather conditions across all of West Central Texas much of the upcoming week.
Area forecast discussion, Mar 11, 12:09 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1209 PM CDT Tue Mar 11 2025 ...New AVIATION... .KEY MESSAGES... - Dry conditions with above-normal temperatures expected for the upcoming week. - Gusty winds anticipated for Wednesday, followed by stronger winds on Friday. - Increased potential for critical fire weather conditions across all of West Central Texas much of the upcoming week. && .SHORT TERM... (Today and tonight) Issued at 406 AM CDT Tue Mar 11 2025 Higher pressure will set in across the region today. This means warming temperatures can be expected. Highs will be in the lower to middle 80s. Somewhat breezy southwest winds will be sustained around 15 MPH with 25 MPH gusts. Expect lows tonight to drop into the upper 40s to lower 50s. Some elevated fire weather concerns are the only hazard for today as dry conditions will prevail. && .LONG TERM... (Wednesday through Monday) Issued at 300 AM CDT Tue Mar 11 2025 The upcoming week looks to be breezy with well above-normal temperatures and dry conditions. Two significant shortwave troughs are expected to impact the region this week. The first, on Wednesday, will be a fast-moving southern stream system. An associated surface low will develop over the Panhandle by the afternoon and push a Pacific-based cold front through the area. Behind the front, chances are medium to high that strong winds of 20- 30 MPH with some gusts over 40 will occur. This would meet Wind Advisory criteria if it pans out. After the system passes, shortwave ridging aloft should move in for Thursday with southwesterly winds of 15-20 MPH expected ahead of the next system, which will be right on it's tail. This next system is another, deeper, trough moving onshore in the Pacific Northwest. This trough will quickly become negatively tilted and help develop a rapidly- deepening surface low over the central Plains. Strong mid-level winds of 60-100KT and 50KT at 850mb are anticipated which would translate to 35-45 MPH winds at the surface. This setup has similarities to the system that produced high winds and blowing dust last week but will continue to be monitored for significant changes. Regardless, both of these systems could produce Critical to Extreme fire weather conditions due to the strong winds and very dry conditions. For Saturday and into early next week, the strong system will move northeastward into the upper Midwest. Strong winds should diminish and temperatures should lower to near-normal for this time of year. Models bring yet another system on to the West Coast which could produce strong southerly winds for Monday into Tuesday, but still no rain chances during this time period. && .AVIATION... (18Z TAFS) Issued at 1208 PM CDT Tue Mar 11 2025 Expect VFR conditions for the next 24 hours. The south winds will be little gusty this afternoon and become lighter tonight. Expect stronger west winds Wednesday afternoon, beyond this TAF package. Also, have added low level wind shear to the terminals for a few hours late tonight and Wednesday morning. && .FIRE WEATHER... Issued at 426 AM CDT Tue Mar 11 2025 We are entering a period of dangerous fire weather conditions across western Central Texas. We will see warming temperatures, increasing winds (20-30 MPH sustained), very low humidity values (5-15%), and dried fuels (i.e. dry and/or cured grasses). This will pose Critical to Extreme fire weather conditions on Wednesday. As a result of these critical conditions, we have issued a Fire Weather Watch for Wednesday afternoon through Wednesday evening. Looking ahead, Friday is another day of significant concern. In fact, ERC percentiles are forecast to be in the 80-90% range on Friday. We will also see even stronger winds across the region. Any fires that develop this week will catch and spread quickly. Outdoor burning is not recommended. Please check back for updated forecasts and possible Red Flag Warnings. && .PRELIMINARY POINT TEMPS/POPS... Abilene 84 54 80 53 / 0 0 0 0 San Angelo 84 52 80 50 / 0 0 0 0 Junction 84 51 86 49 / 0 0 0 0 Brownwood 86 48 84 49 / 0 0 0 0 Sweetwater 84 53 79 51 / 0 0 0 0 Ozona 81 48 79 49 / 0 0 0 0 Brady 84 54 84 54 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Wednesday afternoon through Wednesday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Kimble-Mason-McCulloch-Menard-Nolan-Runnels- San Saba-Schleicher-Shackelford-Sterling-Sutton-Taylor- Throckmorton-Tom Green. && SHORT TERM...41 LONG TERM....SK AVIATION...21
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 1:15 PM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.